Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 140, NWS Louisville, KY

September 8, 2001Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Sep 8, 2001, 5:15 PM CDT for Ohio County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 8, 2001, 5:15 PM CDT (22:15 UTC)
Expired
Sep 8, 2001, 5:45 PM CDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Ohio County, KY

What was reported inside it

TimeReportWhereRemark
Sep 8, 5:20 PM CDTThunderstorm Wind 70 EHartford, KYA large tree was downed by thunderstorm winds.
Sep 8, 5:25 PM CDTHail 0.75Dundee, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS53 KLMK 082215
SVRSDF
KYC183-082245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM CDT SAT SEP 8 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OHIO COUNTY IN NORTHWEST KENTUCKY

* UNTIL 545 PM CDT

* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DUNDEE...OR ABOUT 43 MILES NORTHWEST OF
  BOWLING GREEN...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OLATON...DEANEFIELD AROUND 525 PM CDT
  FORDSVILLE AROUND 535 PM CDT

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

STUREY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:45 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Sep 8, 1:45 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT SAT SEP 8 2001

THE LINE TO THUNDERSTORMS ACROSS WESTERN KENTUCKY THIS MORNING HAS
BASICALLY DISSIPATED OVER THE WESTERN PORTION OF OUR COUNTY FORECAST
AREA. THE UPPER LEVEL SUPPORTS HAS MOVED WELL TO THE NORTH AND
AVAILABLE MOISTURE WAS CUT OFF AS A THUNDERSTORM COMPLEX DEVELOPED
OVER THE WESTERN GULF COAST STATES.

THE ETA AND NGM HAVE COME AROUND TO THE AVN SOLUTION OF BRINGING THE
COLD FRONT ACROSS THE COUNTY FORECAST AREA AROUND 00Z MONDAY. IN THE
MEAN TIME IT SHOULD BE A FAIRLY UNEVENTFUL EVENING AS THE S/W
ASSOCIATED WITH THE FRONT ROUNDS THE BASE OF THE WESTERN US TROF.
THIS WHOLE SYSTEM WILL SHIFT EAST AS THE BLOCKING HIGH OFF THE EAST
COAST SHIFTS SOUTH.

WE FEEL THUNDERSTORMS WILL DEVELOP OVER ARKANSAS AND MISSOURI
OVERNIGHT AND SHOULD BE INTO WESTERN KENTUCKY BY DAYBREAK. AS THE
FRONT APPROACHES THUNDERSTORMS WILL BECOME MORE WIDESPREAD DURING
THE AFTERNOON AND EVENING ACROSS OUR COUNTY FORECAST AREA. WE WILL
CONTINUE TO MENTION LOWS POPS OVER THE EASTERN COUNTIES MONDAY
MORNING.

MOS TEMPS LOOK OK.

.SDF...NONE.

JA

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.